MAUDE Adverse Event Report: SICAT GMBH & CO. KG SICAT OPTISLEEP; INTRAORAL DEVICE FOR SNORING AND OBSTRUCTIVE SLEEP APNEA

SICAT GMBH & CO. KG SICAT OPTISLEEP; INTRAORAL DEVICE FOR SNORING AND OBSTRUCTIVE SLEEP APNEA
Catalog Number 10401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis gives strong indication that the root cause of the event is insufficient retention of the sicat optisleep device.During sleep the mandibular part of the device dislodged from the correct position on the mandible.Simulations show that forces from biting on the device in dislodged position accurately reproduce the pattern of the fracture of the device.The dentist recommended to report the event.He thinks, that if a similar event were to recur, small pieces of a fractured device might be aspirated, possibly resulting in a serious injury.
 
Event or Problem Description
The reporting dentist reports that a sicat optisleep anti-snoring device broke while the patient was sleeping.At the distolingual edge of the optisleep device a piece of about 2 x 5 mm broke off.The patient did not swallow or aspirate any pieces.

Brand Name
SICAT OPTISLEEP
Common Device Name
INTRAORAL DEVICE FOR SNORING AND OBSTRUCTIVE SLEEP APNEA
Manufacturer (Section D)
SICAT GMBH & CO. KG
brunnenallee 6
bonn, nrw 53177
GM  53177
MDR Report Key6600319
Report Number3006098230-2017-00005
Device Sequence Number18973408
Product Code LRK
UDI-Device IdentifierD776104010
UDI-Public+D776104010/16D20170125Q
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Catalogue Number10401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight77